MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145015P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the red (arterial) luer adapter had a crack and blood leak.The catheter was not repaired.Chlorhexidine acid aqueous solution was the cleaning agent used on the device.No instrument was used to loosen or tighten the device.The insertion site was treated prior to product placement.Flushing was done prior to use, and the result was good.No other defects/damages found on the product.No other products were being utilized with the device.The treatment was completed.Blood transfusion was not required.No medical intervention/treatment was required as a result of the event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, after implantation, the red (arterial) luer adapter had a crack and blood leak.The catheter was not repaired.Chlorhexidine acid aqueous solution was the cleaning agent used on the device.No instrument was used to loosen or tighten the device.The insertion site was treated prior to product placement.Flushing was done prior to use, and the result was good.No other defects/damages found on the product.No other products were being utilized with the device.The treatment was completed.There was unspecified amount of blood loss.Blood transfusion was not required.No medical intervention/treatment was required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that there was a crack on the luer adapter.The cause placement of the crack suggested it was created by overtightening the adapter.Overtightening the luer adapter can cause excess stress on it which can lead to cracks/breaks in the material.It was reported that the luer adapter was leaking, cracked or broken.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter after implantation and start of dialysis, the red (arterial) luer adapter had a crack and blood leak.The crack was also observed on the device prior to use.The catheter was not repaired.Chlorhexidine acid aqueous solution was the cleaning agent used on the device.No instrument was used to loosen or tighten the device.The insertion site was treated prior to product placement.Flushing was done prior to use, and the result was good.No other defects/damages found on the product.No other products were being utilized with the device.The treatment was completed with the reported catheter despite the crack.There was unspecified amount of blood loss.Blood transfusion was not required.No medical intervention/treatment was required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, after implantation and during dialysis, the red (arterial) luer adapter had a crack and blood leak.The device was not fully inspected for cracks or damage prior to use.The catheter was not repaired.Chlorhexidine acid aqueous solution was the cleaning agent used on the device.No instrument was used to loosen or tighten the device.The insertion site was treated prior to product placement.Flushing was done prior to use, and the result was good.No other defects/damages found on the product.No other products were being utilized with the device.The treatment was completed with the reported catheter despite the crack.There was unspecified amount of blood loss.Blood transfusion was not required.No medical intervention/treatment was required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the red (arterial) luer adapter had a crack and blood leak.The catheter was not repaired.Chlorhexidine acid aqueous solution was the cleaning agent used on the device.No instrument used to loosen or tighten the device.The insertion site was treated prior to product placement.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, after implantation and start of dialysis, the red (arterial) luer adapter had a crack and blood leak.The catheter was not repaired.Chlorhexidine acid aqueous solution was the cleaning agent used on the device.No instrument was used to loosen or tighten the device.The insertion site was treated prior to product placement.Flushing was done prior to use, and the result was good.No other defects/damages found on the product.No other products were being utilized with the device.The treatment was completed.There was unspecified amount of blood loss.Blood transfusion was not required.No medical intervention/treatment was required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that there was a crack on the arterial luer adapter.It was reported that the luer adapter was cracked and leaking.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur from overtightening the adapter.Overtightening the luer adapter can cause excess stress on it, which can lead to cracks in the material.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21191130
Report Number1282497-2025-00038
Device Sequence Number12919352
Product Code MSD
UDI-Device Identifier10884521157989
UDI-Public10884521157989
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145015P
Device Catalogue Number8888145015P
Device Lot Number2324100306
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer01/25/2025
02/03/2025
02/10/2025
02/14/2025
02/19/2025
03/27/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date01/28/2025
02/10/2025
02/11/2025
02/19/2025
02/20/2025
04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale